MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS22, 12X100 KII SLEEVE ADVFIX 12/BX; GCJ

APPLIED MEDICAL RESOURCES CFS22, 12X100 KII SLEEVE ADVFIX 12/BX; GCJ
Model Number CFS22
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of investigation.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Laparoscopic cholecystectomy - "this is a complaint from the market.Administrative no.(b)(4).Please refer to the complaint sheet for investigation." report from the sales representative: "the portion of the septum camel off on the floor during a procedure.It's unknown whether or not it came off while attached to instruments after removing them from the trocar.Please refer to the septum cer check list." initial investigation report by (b)(4) olympus: "the event unit was returned to olympus and visually inspected.The facility removed the ddb to check the septum.The septum was found to be damaged and missing a portion as shown in fig.1.The retuned septum portion(size approx.1.9mm×2.4mm, fig.2) matched to the missing part in shape(fig.3).No visible damage was observed with the ddb and the shield.The unit will be returned to (b)(4) for further evaluation.Admin#(b)(4)." patient status - "no patient injury".
 
Additional Manufacturer Narrative
Investigation summary: the event product was returned to applied medical for evaluation with a rubber fragment.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragment returned matched the missing portion on the seal.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFS22, 12X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6220361
Report Number2027111-2016-00910
Device Sequence Number16306381
Product Code GCJ
UDI-Device Identifier00607915117740
UDI-Public(01)00607915117740(17)181116(30)01(10)1259279
Combination Product (Y/N)N
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/16/2018
Device Model NumberCFS22
Device Catalogue Number101256501
Device Lot Number1259279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRASPER, DISSECTOR, SONICBEAT